MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -04.00 diopter, in the patients eye.The lens was explanted and replaced.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Age: unk.Sex: unk.Weight: unk.Race: unk.Ethnicity: unk.Date of event: unk.Implant date: unk.Explant date: unk.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5: the lens was implanted in the patients right eye (od) on (b)(6) 2022.The lens was explanted on (b)(6) 2022 due to low vaulting.The lens was replaced with a longer lens and the problem was resolved.The patient is happy with the results.The cause of the event was due to the device.Claim # (b)(6).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key13588744
Report Number2023826-2022-00488
Device Sequence Number4118503
Product Code MTA
UDI-Device Identifier00841542103176
UDI-Public00841542103176
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale